Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 244, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Oct 16, 1998, 6:42 PM CDT for Davison County, Sanborn County, South Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 1998, 6:42 PM CDT (23:42 UTC)
- Expired
- Oct 16, 1998, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Davison County, SD, Sanborn County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS1 KFSD 162344 RRA SVRFSD SDC035-111-170015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 642 PM CDT FRI OCT 16 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAVISON COUNTY IN SOUTHEASTERN SOUTH DAKOTA SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 715 PM CDT * AT 640 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF MITCHELL...OR JUST WEST OF MOUNT VERNON MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORESTBURG AROUND 705 PM CDT WOONSOCKET AROUND 705 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 10:10 AM CDT, 8 hours 32 minutes earlier.
Area forecast discussion, Oct 16, 10:10 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1010 AM CDT FRI OCT 16 1998 PREV FCST VERY REASONABLE BUT MAY NEED FINE TUNING. CAPPED AREA SE OF STNRY FNT FM NE TO SW ACRS SE SD SHUD PREVENT MUCH CHC TSTMS IN NW IA THIS AFTN AND WL UPDATE TO TONE BACK. NELY FLW IN NW PART OF CWA SHUD PREVENT MUCH WARMING OUT THERE BUT FCST TEMPS NOT FAR OFF. MAIN EVENT COMING OUT TNGT AND SAT. NEW NGM HAS GOOD UPR AIR FCST BUT TRANSLATING IT TO SFC IS A PROBLEM AS NO DRY SLOT EXPCD IN CWA. NGM 24 HR QPF POOR S OF WMFNT SHOWING NO SIGN OF SIG CONVECTION. MAY NEED FFA FOR PARTS OF CWA TNGT AS MASS TRANSPORT OF GULF MOISTURE IMPINGES ON NE TO SW BOUNDHARY. WL WORRY ABT THAT ON AFTN PACKAGE. .FSD...NONE RYRHOLM
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:07 AM CDT | Severe Thunderstorm Warning | FSD | Moody | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.